Ask Health Experts and Get Answers to Your Health Question ASAP
Have you injured your legs recently?
Done strenuous exercise?
Have any pain in the back that radiates to the upper thighs, or down the legs?
Take cholesterol medication, like a statin drug (Lipitor, Crestor, etc)?
I have not injured my legs nor done strenuous exercise. I don't have back pain.
I do not take cholesterol medication.
I have had bursitis in my hip this past winter. I also have had a long history of artritis in
Because this has been going on for a couple of weeks only, it could very well be related to referred pain/cramping from irritation of nerves in the lower back, or the lumbar spine (especially since you have a history of arthritis).
Often times, when the nerves in the back become irritated, it can feel like the sensation of cramping in the hips/thighs/calves (depending on the nerve).
However, there are a number (a lot) of things that could cause muscle cramping as well, because muscle cramping is not a specific indicator by itself of a specific disease. Should the cramping continue, having a doctor examine you, order blood tests, and other imaging as appropriate would be of benefit. One would expect most cases of muscle cramping due to musculoskeletal strain or nerve irritation to improve over a few weeks, so should this not improve (or get worse) seeing a doctor for evaluation would be wise.